Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 160, NWS Tulsa, OK

May 29, 2016Rogers County, Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 29, 2016, 6:14 PM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2016, 6:14 PM CDT (23:14 UTC)
Expired
May 29, 2016, 6:45 PM CDT
In force
31 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 13 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 6:20 PM CDTHAIL 12 E Broken Arrow, OKPEA TO QUARTER SIZE HAIL, ALMOST COVERING THE GROUND, NEAR 71ST AND THE CREEK TURNPIKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1734 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted.

674 
WUUS54 KTSA 292314
SVRTSA
OKC131-143-145-292345-
/O.NEW.KTSA.SV.W.0160.160529T2314Z-160529T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT SUN MAY 29 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ROGERS COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTHWESTERN WAGONER COUNTY IN NORTHEASTERN OKLAHOMA...
  EAST CENTRAL TULSA COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 645 PM CDT

* AT 614 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES WEST OF INOLA TO 2 MILES NORTHWEST OF
  ONETA... AND ARE NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  EASTERN TULSA...                  BROKEN ARROW...
  COWETA...                         INOLA...
  ONETA...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.

&&

LAT...LON 3608 9549 3594 9576 3609 9586 3621 9565
TIME...MOT...LOC 2314Z 295DEG 4KT 3615 9562 3604 9573 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
503 
WWUS54 KTSA 292335
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT SUN MAY 29 2016

OKC143-292345-
/O.CAN.KTSA.SV.W.0160.000000T0000Z-160529T2345Z/
TULSA OK-
635 PM CDT SUN MAY 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TULSA COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3608 9549 3596 9576 3613 9576 3621 9565
TIME...MOT...LOC 2335Z 295DEG 4KT 3614 9560 3603 9571 

$$

OKC131-145-292345-
/O.CON.KTSA.SV.W.0160.000000T0000Z-160529T2345Z/
ROGERS OK-WAGONER OK-
635 PM CDT SUN MAY 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTH CENTRAL ROGERS AND NORTHWESTERN WAGONER COUNTIES...

AT 635 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES WEST OF INOLA TO ONETA...AND ARE NEARLY
STATIONARY.
 
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BROKEN ARROW...                   COWETA...
INOLA...                          ONETA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TULSA.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3608 9549 3596 9576 3613 9576 3621 9565
TIME...MOT...LOC 2335Z 295DEG 4KT 3614 9560 3603 9571 

HAIL...1.00IN
WIND...60MPH
 
$$
884 
WWUS54 KTSA 292341
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
641 PM CDT SUN MAY 29 2016

OKC131-145-292350-
/O.EXP.KTSA.SV.W.0160.000000T0000Z-160529T2345Z/
ROGERS OK-WAGONER OK-
641 PM CDT SUN MAY 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROGERS AND
NORTHWESTERN WAGONER COUNTIES WILL EXPIRE AT 645 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TULSA.

LAT...LON 3608 9549 3596 9576 3613 9576 3621 9565
TIME...MOT...LOC 2340Z 295DEG 4KT 3614 9560 3603 9571 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:20 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, May 29, 2:20 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
220 PM CDT SUN MAY 29 2016

.DISCUSSION...
Strong heating/instability has developed across portions of
northeast Oklahoma this afternoon where scattered strong
thunderstorms have developed. Deep layer shear remains minimal at
best but a few pulse storms could produce marginally severe
hail/damaging winds through the afternoon hours. Storms
developing well west of the area this afternoon will likely remain
so with only a slight chance for thunderstorms overnight.

Unsettled weather pattern will continue for the next several days
as several upper waves traverse the area with a moist/unstable
air-mass in place. Stronger upper disturbance shifts into the
southern plains Tuesday night into Wednesday with widespread
showers/thunderstorms likely along/ahead of approaching cold
front. Locally heavy rainfall will be possible which could lead to
some localized flash flooding.

Models have trended a little slower with speed/progression of
cold front, which is now forecast to stall near the ARKLATX
region Thursday into Friday. Shower/thunderstorm chances will
likely persist across portions of southeast Oklahoma and west-
central Arkansas during this time as a developing upper low moves
into northern/central Texas. Exact track of upper low will
determine how quickly precipitation shifts south of the region
by the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  83  67  82 /  20  30  30  60
FSM   66  85  66  85 /  20  30  30  40
MLC   64  84  66  84 /  20  30  30  50
BVO   62  82  64  81 /  20  30  30  60
FYV   60  82  61  81 /  20  30  30  40
BYV   62  82  63  81 /  20  30  30  40
MKO   64  82  63  83 /  20  30  30  60
MIO   62  84  64  83 /  20  30  30  60
F10   65  82  65  83 /  20  30  30  60
HHW   66  85  66  83 /  20  30  20  30

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

SHORT TERM...20
LONG TERM....12
Hazardous weather outlook, May 29, 4:56 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT SUN MAY 29 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
456 PM CDT SUN MAY 29 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS WILL CONTINUE INTO EARLY THIS EVENING
BEFORE WEAKENING. LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THE
STRONGEST STORMS UNTIL AROUND SUNSET. THE SLOW MOVEMENT OF THE
STORMS WILL ALSO RESULT IN LOCALLY HEAVY RAINFALL AMOUNTS...WHICH
MAY LEAD TO LOCALIZED FLOODING ISSUES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST FOR THE EARLY TO
MIDDLE PART OF THE WEEK BEFORE A MORE DEFINED UPPER LEVEL LOW
PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE PLAINS. LATE
TUESDAY INTO WEDNESDAY SHOULD HAVE THE HIGHEST THUNDERSTORM
CHANCES AND SEVERE WEATHER POTENTIAL AS THE UPPER LOW APPROACHES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, May 29, 5:24 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
524 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             SALINA                  36.29N 95.15W
05/29/2016  E0.25 INCH       MAYES              OK   PUBLIC

&&

AEJ
Special weather statement, May 29, 5:41 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT SUN MAY 29 2016

OKZ062-063-068-292315-
CHEROKEE OK-DELAWARE OK-MAYES OK-
541 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAYES...SOUTHWESTERN
DELAWARE AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 615 PM CDT...

AT 541 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROSE...MOVING
EAST AT 5 MPH.

PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
LOCUST GROVE...                   OAKS...
LEACH...                          ROSE...
PEGGS...                          SPORTSMEN ACRES COMMUNITY...

LAT...LON 3614 9481 3613 9480 3602 9514 3622 9528
      3630 9498
TIME...MOT...LOC 2241Z 252DEG 6KT 3618 9503
Local storm report, May 29, 5:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             BROKEN ARROW            36.05N 95.79W
05/29/2016  E1.00 INCH       TULSA              OK   PUBLIC

            51ST AND LYNN LANE

&&

AEJ
Local storm report, May 29, 5:51 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             BROKEN ARROW            36.05N 95.79W
05/29/2016  E0.88 INCH       TULSA              OK   BROADCAST MEDIA

&&

AEJ
Special weather statement, May 29, 5:53 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT SUN MAY 29 2016

OKZ062-292330-
MAYES OK-
553 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MAYES COUNTY UNTIL
630 PM CDT...

AT 553 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PRYOR CREEK...
MOVING SOUTHEAST AT 5 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PRYOR...                          PRYOR CREEK...
SPORTSMEN ACRES COMMUNITY...

LAT...LON 3636 9519 3620 9528 3622 9544 3625 9544
      3625 9543 3635 9544 3637 9543
TIME...MOT...LOC 2253Z 305DEG 5KT 3629 9537
Local storm report, May 29, 5:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
556 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             3 NE BROKEN ARROW       36.08N 95.75W
05/29/2016  E0.50 INCH       WAGONER            OK   TRAINED SPOTTER

            41ST STREET SOUTH AND 193RD EAST AVE

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 4:44 AM CDTSpecial Weather StatementTSAPittsburg46 min
May 29, 5:32 AM CDTSpecial Weather StatementTSAPittsburg43 min
May 29, 6:06 AM CDTSpecial Weather StatementTSALatimer39 min
May 29, 6:43 AM CDTSpecial Weather StatementTSAOkfuskee47 min
May 29, 11:18 AM CDTSpecial Weather StatementTSAOsage42 min
May 29, 11:29 AM CDTSpecial Weather StatementTSACreek31 min
May 29, 1:46 PM CDTSpecial Weather StatementTSAOsage44 min
May 29, 2:07 PM CDTSpecial Weather StatementTSARogers38 min
May 29, 2:20 PM CDTSpecial Weather StatementTSAOsage40 min
May 29, 2:25 PM CDTSevere Thunderstorm WarningTSAOsage35 min
May 29, 2:53 PM CDTFlash Flood WarningTSAOsage3 hr
May 29, 2:56 PM CDTSevere Thunderstorm WarningTSAOsage37 min
May 29, 3:06 PM CDTSpecial Weather StatementTSAOsage39 min
May 29, 3:23 PM CDTSpecial Weather StatementTSAWashington37 min
May 29, 3:36 PM CDTSpecial Weather StatementTSAOsage24 min
May 29, 3:41 PM CDTSpecial Weather StatementTSATulsa34 min
May 29, 3:45 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa30 min
May 29, 4:06 PM CDTSpecial Weather StatementTSAWashington24 min
May 29, 4:13 PM CDTSevere Thunderstorm WarningTSAOsage32 min
May 29, 4:20 PM CDTAreal Flood AdvisoryTSAOsage3 hr
May 29, 4:28 PM CDTSpecial Weather StatementTSAWashington32 min
May 29, 4:49 PM CDTSpecial Weather StatementTSALeFlore26 min
May 29, 4:55 PM CDTSpecial Weather StatementTSAMayes35 min
May 29, 4:58 PM CDTSpecial Weather StatementTSAWashington32 min
May 29, 5:01 PM CDTSevere Thunderstorm WarningTSAMayes29 min
May 29, 5:11 PM CDTSpecial Weather StatementTSAWashington34 min
May 29, 5:22 PM CDTSpecial Weather StatementTSAWagoner23 min
May 29, 5:24 PM CDTSevere Thunderstorm WarningTSAMayes14 min
May 29, 5:41 PM CDTSpecial Weather StatementTSAMayes34 min
May 29, 5:45 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner30 min
May 29, 5:49 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes26 min
May 29, 5:53 PM CDTSpecial Weather StatementTSAMayes37 min
May 29, 6:01 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes29 min
May 29, 6:21 PM CDTAreal Flood AdvisoryTSARogers, Tulsa, Wagoner3 hr
May 29, 6:27 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes33 min
May 29, 6:29 PM CDTAreal Flood AdvisoryTSACherokee, Mayes3 hr
May 29, 6:43 PM CDTSpecial Weather StatementTSARogers32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.